Anxiety Community
Increased Zoloft dosage....will i get side effects all over again??
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Increased Zoloft dosage....will i get side effects all over again??

My doctor recently increased my dosage of Zoloft from 25mg to 50mg per day.  I am nervous to start taking the higher dose because I really don't want to go through all of the side effects again!  I didn't have any really serious side effects, the worst was nausea, dry mouth, and alternating insomnia and sleepyness (sp?).  After about 6 weeks the side effects went away (I still get occasional nausea), but once the side effects stopped, it seems like the meds stopped working because I am back to being depressed and anxious and dizzy!  Any advice would be greatly appreciated.
3 Comments Post a Comment
Blank
Avatar_f_tn
Your side effects, which were very mild, eventually stopped. The occasional nausea could be related to a number of other things, including stress related to your fear of this medication.
The medication did not stop working when your side effects went away, the dose was simply not high enough and had no doubt reached a plateau where it had done all it could at that dosage level. Which is why the doctor increased you to 50mg per day. We all react to medication differently, but since your side effects were so mild on 25mg, it's POSSIBLE you may experience some of those same symptoms, but they are almost always less bothersome and go away much quicker.
One thing those of us taking antidepressants must learn is patience when we begin taking these types of drugs. They ALL come with their own unique set of side effects and some people don't experience any, some have a mild response, (like yours) and some people have a terrible experience.
I think you should begin the new dosage and don't freak out waiting for side effects...........that kind of anxiety will backfire and the great progress and sucesss your're having with the Zoloft will be jeopardized.
Just about every psychotropic medication is going to have side effects. If the side effects you're having are bearable and in your case, stopped, then that is an excellent indication that Zoloft will be right for you. Sometimes we do have to push our way through some unpleasant side effects, but when we come out the other side and realize we're feeling better mentally, some dry mouth, a little nausea and some small lack of sleep was not such a bad trade off.
I don't think you should spend any more time worrying about how bad you may feel and concentrate instead on how well you will feel very soon.
Always discuss your side effects with your doctor and especially your fears about them. It's very possible your dose will be increased again and it would be so much more beneficial for you if you didn't go through this phase of anxiety each time.
Give the new dosage a fair trial, you owe yourself that. You did not become depressed overnigt and you won't be "fixed" overnight either. It's a process that is best augmented with therapy to figure out the root cause of your anxiety/depression. The medication will help you feel better, but it's not a cure. It just masks the symptoms. The cause of your problems is still there and will remain there until you face them.
Peace
Greenlydia
Blank
Avatar_f_tn
Thanks Greenlydia!  You have answered all of my questions and made me feel better too!  I am going to start taking the higher dose tonight!  Thanks again!!
Blank
Avatar_f_tn
In my experience, each time I increased Zoloft, the side effects also came back, but after a few weeks they subsided for me (except for tremors).  The drugs work better the longer you take them, so when your side effects went away, the drug was still working.  It usually takes six weeks at the proper dosage to get the full effect of the drug.  If you can tough out the side effects, SSRI's can be a great thing.  
Blank
Post a Comment
To
Recent Activity
1926359_tn?1331591739
Blank
lulu747 commented on 8 months off Subutex ...
4 mins ago
Avatar_n_tn
Blank
Domo_95 added the Anxiety/Panic Tracker
30 mins ago
1639915_tn?1378932813
Blank
jenjen08 Birth story is posted i wil... Comment
30 mins ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN